SYNTHES GMBH TFNA FEM NAIL Ø11 R 125° L360 TIMO15; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Catalog Number |
04.037.126S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
05/14/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent an unknown surgery with the nail.The surgery was completed successfully with no delay.The nail inserted last year in feb was broken, and the removal and the revision surgery into the tumor type stem on (b)(6) 2025.The surgery was completed successfully with no delay.No further information is available.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that the tfna fem nail ø11 r 125° l360 timo15 was found broken in two parts across the proximal locking hole.The broken fragment was returned for examination and the fracture surface was examined, and irregular areas in the shape of beach marks were observed, indicating fatigue.Other section of the fracture suggest that the implant was exposed to stress causing the rupture of the implant.Therefore, based on this evidence it is reasonable to conclude that the fracture was caused in two events the first were the implant underwent a high cycle fatigue, and the second high stress.There is no indication of damage related to material issues was observed.Additionally, it was observed with signs of scratches and wear which could have been due to implantation and extraction process.The locking spring was not returned for evaluation.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection was unable to be performed due to post manufacturing process.A functional evaluation was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the tfna fem nail ø11 r 125° l360 timo15 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = > manufacturing location: monument manufacturing date: 16-dec-2020 expiration date: 01-dec-2030 part number: 04.037.126s, 11mm/125 deg ti cann tfna 360mm/right-sterile lot number: 80p4748 (sterile) lot quantity: 6 review of the dhr file: production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final, ns071290 rev e met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection ns067861 rev b met all inspection acceptance criteria.Packaging label log (pll), lmd rev ac were reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 19192 supplied by ethicon (abq) was reviewed and determined to be conforming.A manufacturing record evaluation was performed for the finished device with batch number 80p4748.No nonconformities or manufacturing irregularities have identified related to the complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive lot number: 73p1820 lot quantity: 198 two pieces were scrapped in cell at op #0050, final inspection, for thread-damaged/debris.Production order traveler met all inspection acceptance criteria apart from the two pieces noted.Inspection sheet, (b)(6) rev e met all inspection acceptance criteria apart from the two pieces noted.Part number: 04.037.912.4, wave spring ended lot number: 70p1942 lot quantity: 1000 production traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, (b)(6) rev b met all inspection acceptance criteria.Material certification and certificate of conformance dated 13-oct-2020 and quality history card dated 12-oct-2020 received from smalley were reviewed and determined to be conforming.Part number: 04.037.912.2, lock prong, 125 degree tfna lot number: 59p8021 lot quantity: 94 production order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00 lot number: 52p4106 lot quantity: 1977 lbs.Inspection instruction met all inspection acceptance criteria.Certified test report supplied by perryman company dated 03-mar-2020 was reviewed and determined to be conforming.Lot summary report dated 09-apr-2020 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device history review = > a manufacturing record evaluation was performed for the finished device with batch number 80p4748.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.